Jump to content

Photo

Redness And Accutane

redness rosacea accutane dosage comedones

2 replies to this topic

#1 gingerbaby

gingerbaby

    New Member

  • Members
  • Posts & Likes
    Posts: 13
    Likes: 1
About Me
  • Joined: 30-September 11

Posted 02 May 2013 - 05:59 PM

I took my first dose of accutane this morning. After reading a few of the threads on here I am worried my doctor put me on too high of a dose. I weigh 125 lbs and take 60 mgs a day (3 20 mg pills). Should I take fewer than prescribed for this first month? I think I will wait and see the kinds of side effects I experience.. 

 

My acne is not the huge, oozing pustule kind.. I used to have severe acne as a teen which covered my entire face, but now that I am 23 I mostly have comedones all over my forehead and I now get them on my nose ever since having a rhinoplasty 9 months ago. I get a few painful actives from time to time, and sometimes I will get big pimples with no head that won't go away for weeks, sometimes months, and I usually end up squeezing them to the point of ripping the skin to get them out after I just can't take it anymore. My issue is the acne has never fully gone away, and after dealing with it for so many years my derm and I made the decision to try accutane. 

 

I have redness on my left cheek which I cannot for the life of me figure out why or what it is. It is always there, and never "flares up" which made me think it might not be rosacea, but if so.. what else could it be? And will accutane make it better? Or worse? I tried to take a picture with my iphone but it just doesn't do it justice so I found a picture online that looks very similar to what I'm experiencing. 

 

http://tinypic.com/r/2guz8df/5

 

I know that some people experience flushing after taking accutane and that's fine with me.. I just wish I could find a remedy for this constant redness in one area of my face that makes me self conscious. 

 

Any help would be appreciated... 



#2 vituperative

vituperative

    Junior Member

  • Members
  • Posts & Likes
    Posts: 59
    Likes: 20
About Me
  • Gender:Female
  • Location:Australia
  • Joined: 27-March 11

Posted 02 May 2013 - 11:19 PM

That does seem like a really high dose to me, considering the level of acne you have and your weight. Have you expressed your concern to your dermatologist about this? I wouldn't normally recommend going against what a professional has suggested cause from my experience with Roaccutane, the less the dose you take, the longer you have to go for. Maybe try calling up and telling him you are worried about the side effects and is it possible to start lower and see how you go? As for the redness, everyone acts differently. I was extremely pale and my overall skin had a light pinkish hue, nothing major. My concern was that my lips and surrounding skin was always a deep red (to the point it looked like i had lipstick and it smeared) and my eyes were extremely red. I was asked several times, especially by adults "are you high?". My overall skin was never really noticeably different.


My Skincare Routine

Morning:
Wash face with Thursday Plantation Acne Face Wash

 

Night:

Remove makeup with Nivea Daily Essentials Facial Cleansing Wipes (Fragrance Free)
Wash face with Thursday Plantation Acne Face Wash

Gently scrub face with regular table salt
Wash face with Proactiv Deep Cleansing Wash

 

Shower:

Clean & Clear Deep Action In-Shower Facial Mask
 

Antibiotics: Doryx 50mg morning and at night

Make up: Revlon Colorstay for combination/oily skin
Did an 8 month course of Roaccutane in 2003


#3 hello880

hello880

    Junior Member

  • Members
  • Posts & Likes
    Posts: 35
    Likes: 0
About Me
  • Joined: 05-November 11

Posted 03 May 2013 - 01:42 PM

I took my first dose of accutane this morning. After reading a few of the threads on here I am worried my doctor put me on too high of a dose. I weigh 125 lbs and take 60 mgs a day (3 20 mg pills). Should I take fewer than prescribed for this first month? I think I will wait and see the kinds of side effects I experience.. 

 

My acne is not the huge, oozing pustule kind.. I used to have severe acne as a teen which covered my entire face, but now that I am 23 I mostly have comedones all over my forehead and I now get them on my nose ever since having a rhinoplasty 9 months ago. I get a few painful actives from time to time, and sometimes I will get big pimples with no head that won't go away for weeks, sometimes months, and I usually end up squeezing them to the point of ripping the skin to get them out after I just can't take it anymore. My issue is the acne has never fully gone away, and after dealing with it for so many years my derm and I made the decision to try accutane. 

 

I have redness on my left cheek which I cannot for the life of me figure out why or what it is. It is always there, and never "flares up" which made me think it might not be rosacea, but if so.. what else could it be? And will accutane make it better? Or worse? I tried to take a picture with my iphone but it just doesn't do it justice so I found a picture online that looks very similar to what I'm experiencing. 

 

http://tinypic.com/r/2guz8df/5

 

I know that some people experience flushing after taking accutane and that's fine with me.. I just wish I could find a remedy for this constant redness in one area of my face that makes me self conscious. 

 

Any help would be appreciated... 

 

Hi, I'm also on Accutane 60 mg a day, now almost done with my second month. I'm only 114 pounds so I was worried at first that it was too high of a dosage but my derm assured me that if I had too many problems I could lower it immediately. So far, no really major side effects... EXTREMELY dry but everything else seems to be fine. My acne is drying up and disappearing really quickly but I noticed my face flushes even more than before now. It's bearable, only from time to time, but I don't think Accutane helps redness at all. If anything, it'll make it worse. I've always had flushing, even from before accutane, but mine was mostly caused by too many acne medications and topicals over the years that made my skin extremely sensitive. Constant use of benzoyl peroxide over the course of years can induce rosacea or all over redness in the face. I kinda look like I have a mild sunburn on my face a lot of the times but I've gotten used to it. Sorry I can't really be of more help, but if the flushing gets worse while on Accutane, you should lower the dosage.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users